MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1090-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left subclavian vein with no calcification.The 9x40 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was inflated once to 10 atmospheres and ruptured during use.The distal end of the balloon severed and was stuck in the arteriovenous fistula.The fistula was clamped and surgery was performed to remove the balloon as it could not be removed through the introducer sheath.The patient needed a bandage for 10 days and experienced a delay in their dialysis.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported balloon rupture could not be determined; however, the reported difficulty removing the device, balloon separation, surgical intervention and delay to treatment/therapy appear to be related to circumstances of the procedure.Possible factors that could contribute to the reported balloon rupture, include, but are not limited to, balloon damage during processing of the balloon material, insufficient preparation, inflation technique, or inadvertently mishandled during preparation.In this case, a conclusive cause for the reported balloon rupture cannot be determined since the device was not retuned for analysis.Additionally, the ruptured balloon material likely interacted with the patient anatomy resulting in the reported difficulty removing the device and upon further manipulation, the balloon ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B2: outcomes attributed to ae corrected from hospitalization-initial, required intervention prolonged to required intervention only.B5: describe event or problem: updated.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: it was stated the procedure was a laparoscopic cut.The patient is fine.No additional information was provided.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20970897
Report Number2024168-2024-15011
Device Sequence Number15565020
Product Code LIT
UDI-Device Identifier08717648154904
UDI-Public(01)08717648154904(17)260630(10)30120G2
Combination Product (Y/N)N
Initial Reporter CountryRE
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberB1090-040
Device Catalogue NumberB1090-040
Device Lot Number30120G2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown